Alert archive / New York / Wind Advisories in 2011

Wind Advisory 1, NWS Binghamton, NY

February 14, 201117 counties in New York; 7 counties in Pennsylvania

NWS Binghamton, NY issued this wind advisory at Feb 14, 2011, 9:21 AM EST for 17 counties in New York; 7 counties in Pennsylvania. It took effect at Feb 14, 2011, 11:00 AM EST. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Feb 14, 2011, 9:21 AM EST (14:21 UTC)
In effect from
Feb 14, 2011, 11:00 AM EST
Expired
Feb 14, 2011, 10:47 PM EST
In force
12 hr
Issued by
NWS Binghamton, NY
All 24 counties

Broome County, NY, Cayuga County, NY, Chemung County, NY, Chenango County, NY, Cortland County, NY, Delaware County, NY, Madison County, NY, Oneida County, NY, Onondaga County, NY, Otsego County, NY, Schuyler County, NY, Seneca County, NY, Steuben County, NY, Sullivan County, NY, Tioga County, NY, Tompkins County, NY, Yates County, NY, Bradford County, PA, Lackawanna County, PA, Luzerne County, PA, Pike County, PA, Susquehanna County, PA, Wayne County, PA, Wyoming County, PA

The radar

The Binghamton radar (KBGM), 4 km from the middle of the area, began a volume at 14:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 2.4 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2011-02-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2011-02-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 332 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1669 m above ground
0-6 km bulk shear
73 kt
0-1 km storm-relative helicity
332 m²/s²
0-3 km storm-relative helicity
300 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

979 
WWUS71 KBGM 141421
NPWBGM

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BINGHAMTON NY
921 AM EST MON FEB 14 2011

...STRONG NORTHWEST WINDS WILL DEVELOP ACROSS THE AREA THIS
AFTERNOON THROUGH TONIGHT...

.A COLD FRONT WILL CROSS THE AREA THIS AFTERNOON. NORTHWEST WINDS
WILL BECOME STRONG AND GUSTY BEHIND THE FRONT THIS AFTERNOON INTO
TONIGHT. THE NORTHWEST WINDS WILL BRING MUCH COLDER WEATHER TONIGHT.

NYZ015>018-022-023-151000-
/O.NEW.KBGM.WI.Y.0001.110214T1600Z-110215T1000Z/
YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN-SCHUYLER-
INCLUDING THE CITIES OF...PENN YAN...SENECA FALLS...AUBURN...
SYRACUSE...CORNING...HORNELL...WATKINS GLEN
921 AM EST MON FEB 14 2011

...WIND ADVISORY IN EFFECT UNTIL 5 AM EST TUESDAY...

THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 5 AM EST TUESDAY. 

* LOCATIONS: THE FINGER LAKE AREA OF CENTRAL NEW YORK.

* HAZARDS: STRONG GUSTY WINDS.

* WINDS: WEST WINDS WILL SHIFT TO NORTHWEST AT 20 TO 30 MPH WITH
  GUSTS INCREASING TO 35 TO 45 MPH THIS AFTERNOON.
 
* TIMING: STRONGEST WINDS... WITH GUSTS OF 35 TO 45 MPH... WILL BE
  FROM MID AFTERNOON THROUGH EARLY THIS EVENING. WIND GUSTS WILL
  DIMINISH TO LESS THAN 30 MPH AFTER MIDNIGHT. 

* TEMPERATURES: FALLING THROUGH THE 30S THIS AFTERNOON INTO THE
  20S BY EARLY THIS EVENING. 

* IMPACTS: MINOR DAMAGE TO TREES AND POWER LINES.  


PRECAUTIONARY/PREPAREDNESS ACTIONS...

WIND ADVISORIES ARE ISSUED WHEN SUSTAINED WIND SPEEDS OF AT LEAST
30 MPH AND/OR WIND GUSTS OVER 40 MPH ARE EXPECTED. WINDS OF THIS
MAGNITUDE COULD CAUSE MINOR DAMAGE TO TREES...POWER LINES AND
WEAKER STRUCTURES. PERSONS IN THE ADVISORY AREA SHOULD SECURE ALL
LOOSE OBJECTS. IF YOU ARE TRAVELING THROUGH THE ADVISORY AREA KEEP
A FIRM GRIP ON THE WHEEL...ESPECIALLY FOR THOSE DRIVING HIGH
PROFILE VEHICLES.

PLEASE REPORT DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING
TOLL FREE AT 1-877-633-6772...OR BY EMAIL AT
BGM.STORMREPORT@NOAA.GOV.

&&

$$

NYZ009-024-025-036-037-044>046-055>057-062-PAZ038>040-043-044-047-
048-072-151000-
/O.NEW.KBGM.WI.Y.0001.110214T1900Z-110215T1000Z/
NORTHERN ONEIDA-CHEMUNG-TOMPKINS-MADISON-SOUTHERN ONEIDA-CORTLAND-
CHENANGO-OTSEGO-TIOGA-BROOME-DELAWARE-SULLIVAN-BRADFORD-
SUSQUEHANNA-NORTHERN WAYNE-WYOMING-LACKAWANNA-LUZERNE-PIKE-
SOUTHERN WAYNE-
INCLUDING THE CITIES OF...BOONVILLE...ELMIRA...ITHACA...ONEIDA...
UTICA...ROME...CORTLAND...NORWICH...ONEONTA...COOPERSTOWN...
OWEGO...BINGHAMTON...WALTON...DELHI...MONTICELLO...TOWANDA...
SAYRE...MONTROSE...TUNKHANNOCK...SCRANTON...WILKES-BARRE...
HAZLETON...MILFORD...HONESDALE
921 AM EST MON FEB 14 2011

...WIND ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 5 AM EST
TUESDAY...

THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 5 AM
EST TUESDAY. 


* LOCATIONS: MUCH OF CENTRAL NEW YORK AND NORTHEAST PENNSYLVANIA. 

* HAZARDS: STRONG GUSTY WINDS. 

* WINDS: SOUTHWEST WINDS WILL SHIFT TO NORTHWEST AND INCREASE TO
  20 TO 30 MPH WITH GUSTS OF 35 TO 45 MPH BY MID AFTERNOON. 

* TIMING: THE STRONGEST WINDS... WITH SPEEDS OF 20 TO 30 MPH AND
  GUSTS OF 35 TO 45 MPH... WITH BE FROM LATE THIS AFTERNOON
  THROUGH THIS EVENING. WIND GUSTS WILL DIMINISH TO LESS THAN 30
  MPH TOWARD DAYBREAK TUESDAY. 

* TEMPERATURES: TEMPERATURES IN THE 40S... FALLING INTO THE 30S
  THIS AFTERNOON AND INTO THE 20S THIS EVENING. 

* IMPACTS: MINOR DAMAGE TO TREES AND POWER LINES.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

WIND ADVISORIES ARE ISSUED WHEN SUSTAINED WIND SPEEDS OF AT LEAST
30 MPH AND/OR WIND GUSTS OVER 40 MPH ARE EXPECTED. WINDS OF THIS
MAGNITUDE COULD CAUSE MINOR DAMAGE TO TREES...POWER LINES AND
WEAKER STRUCTURES. PERSONS IN THE ADVISORY AREA SHOULD SECURE ALL
LOOSE OBJECTS. IF YOU ARE TRAVELING THROUGH THE ADVISORY AREA KEEP
A FIRM GRIP ON THE WHEEL...ESPECIALLY FOR THOSE DRIVING HIGH
PROFILE VEHICLES.

PLEASE REPORT DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING
TOLL FREE AT 1-877-633-6772...OR BY EMAIL AT
BGM.STORMREPORT@NOAA.GOV.

&&

$$


MSE
3 follow-up statements
628 
WWUS71 KBGM 141939
NPWBGM

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BINGHAMTON NY
239 PM EST MON FEB 14 2011

...STRONG NORTHWEST WINDS WILL CONTINUE ACROSS THE AREA THIS
AFTERNOON THROUGH TONIGHT...

.STRONG... GUSTY NORTHWEST WINDS DEVELOPING IN THE WAKE OF A STORM
MOVING OFF THE NORTHERN NEW ENGLAND COAST WILL CONTINUE THROUGH
TONIGHT. GUSTS OF 40 TO 50 MPH WILL OCCUR IN SOME AREAS. 

NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043-
044-047-048-072-151000-
/O.CON.KBGM.WI.Y.0001.000000T0000Z-110215T1000Z/
NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN-
SCHUYLER-CHEMUNG-TOMPKINS-MADISON-SOUTHERN ONEIDA-CORTLAND-
CHENANGO-OTSEGO-TIOGA-BROOME-DELAWARE-SULLIVAN-BRADFORD-
SUSQUEHANNA-NORTHERN WAYNE-WYOMING-LACKAWANNA-LUZERNE-PIKE-
SOUTHERN WAYNE-
INCLUDING THE CITIES OF...BOONVILLE...PENN YAN...SENECA FALLS...
AUBURN...SYRACUSE...CORNING...HORNELL...WATKINS GLEN...ELMIRA...
ITHACA...ONEIDA...UTICA...ROME...CORTLAND...NORWICH...ONEONTA...
COOPERSTOWN...OWEGO...BINGHAMTON...WALTON...DELHI...MONTICELLO...
TOWANDA...SAYRE...MONTROSE...TUNKHANNOCK...SCRANTON...
WILKES-BARRE...HAZLETON...MILFORD...HONESDALE
239 PM EST MON FEB 14 2011

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST TUESDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST TUESDAY. 

* LOCATIONS: CENTRAL NEW YORK AND NORTHEAST PENNSYLVANIA.

* HAZARDS: STRONG GUSTY WINDS.

* WINDS: WEST WINDS WILL SHIFT TO NORTHWEST EARLY THIS EVENING AND
  INCREASE TO 15 TO 25 MPH WITH GUSTS AS HIGH AS 40 TO 50 MPH. 

* TIMING: THE STRONGEST WINDS... WITH SPEEDS OF 20 TO 30 MPH AND
  GUSTS AS HIGH AS 40 TO 50 MPH... WILL BE THIS EVENING. WIND GUSTS
  WILL DIMINISH TO LESS THAN 30 MPH TUESDAY MORNING.

* TEMPERATURES: FALLING THROUGH THE 30S LATE THIS AFTERNOON AND EARLY
  THIS EVENING... INTO THE TEENS AND SINGLE DIGITS OVERNIGHT.

* IMPACTS: MINOR DAMAGE TO TREES AND POWER LINES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WIND ADVISORIES ARE ISSUED WHEN SUSTAINED WIND SPEEDS OF AT LEAST
30 MPH AND/OR WIND GUSTS OVER 40 MPH ARE EXPECTED. WINDS OF THIS
MAGNITUDE COULD CAUSE MINOR DAMAGE TO TREES...POWER LINES AND
WEAKER STRUCTURES. PERSONS IN THE ADVISORY AREA SHOULD SECURE ALL
LOOSE OBJECTS. IF YOU ARE TRAVELING THROUGH THE ADVISORY AREA
KEEP A FIRM GRIP ON THE WHEEL...ESPECIALLY FOR THOSE DRIVING HIGH
PROFILE VEHICLES.

PLEASE REPORT DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING
TOLL FREE AT 1-877-633-6772...OR BY EMAIL AT
BGM.STORMREPORT@NOAA.GOV.

&&

$$

MSE
459 
WWUS71 KBGM 150038
NPWBGM

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BINGHAMTON NY
738 PM EST MON FEB 14 2011

...STRONG NORTHWEST WINDS WILL CONTINUE ACROSS THE AREA TONIGHT...

.STRONG... GUSTY NORTHWEST WINDS IN THE WAKE OF A STORM MOVING
OFF THE NORTHERN NEW ENGLAND COAST WILL CONTINUE THROUGH TONIGHT.
GUSTS OF 40 TO 50 MPH WILL OCCUR IN SOME AREAS.

NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043-
044-047-048-072-151000-
/O.CON.KBGM.WI.Y.0001.000000T0000Z-110215T1000Z/
NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN-
SCHUYLER-CHEMUNG-TOMPKINS-MADISON-SOUTHERN ONEIDA-CORTLAND-
CHENANGO-OTSEGO-TIOGA-BROOME-DELAWARE-SULLIVAN-BRADFORD-
SUSQUEHANNA-NORTHERN WAYNE-WYOMING-LACKAWANNA-LUZERNE-PIKE-
SOUTHERN WAYNE-
INCLUDING THE CITIES OF...BOONVILLE...PENN YAN...SENECA FALLS...
AUBURN...SYRACUSE...CORNING...HORNELL...WATKINS GLEN...ELMIRA...
ITHACA...ONEIDA...UTICA...ROME...CORTLAND...NORWICH...ONEONTA...
COOPERSTOWN...OWEGO...BINGHAMTON...WALTON...DELHI...MONTICELLO...
TOWANDA...SAYRE...MONTROSE...TUNKHANNOCK...SCRANTON...
WILKES-BARRE...HAZLETON...MILFORD...HONESDALE
738 PM EST MON FEB 14 2011

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST TUESDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST TUESDAY. 

* LOCATIONS: CENTRAL NEW YORK AND NORTHEAST PENNSYLVANIA.

* HAZARDS: STRONG GUSTY WINDS.

* WINDS: NORTHWEST WINDS 15 TO 25 MPH WITH GUSTS AS HIGH AS 40 TO 50
  MPH.

* TIMING: THE STRONGEST WINDS... WITH SPEEDS OF 20 TO 30 MPH AND 
  GUSTS AS HIGH AS 40 TO 50 MPH... WILL BE THIS EVENING. WIND 
  GUSTS WILL DIMINISH TO LESS THAN 30 MPH TUESDAY MORNING. 

* TEMPERATURES: FALLING THROUGH THE LOWER 30S THIS EVENING...
  INTO THE TEENS AND SINGLE DIGITS OVERNIGHT.

* IMPACTS: MINOR DAMAGE TO TREES AND POWER LINES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WIND ADVISORIES ARE ISSUED WHEN SUSTAINED WIND SPEEDS OF AT LEAST
30 MPH AND/OR WIND GUSTS OVER 40 MPH ARE EXPECTED. WINDS OF THIS
MAGNITUDE COULD CAUSE MINOR DAMAGE TO TREES...POWER LINES AND
WEAKER STRUCTURES. PERSONS IN THE ADVISORY AREA SHOULD SECURE ALL
LOOSE OBJECTS. IF YOU ARE TRAVELING THROUGH THE ADVISORY AREA
KEEP A FIRM GRIP ON THE WHEEL...ESPECIALLY FOR THOSE DRIVING HIGH
PROFILE VEHICLES.

PLEASE REPORT DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING
TOLL FREE AT 1-877-633-6772...OR BY EMAIL AT
BGM.STORMREPORT@NOAA.GOV.

&&

$$
010 
WWUS71 KBGM 150347
NPWBGM

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BINGHAMTON NY
1047 PM EST MON FEB 14 2011


NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043-
044-047-048-072-150500-
/O.CAN.KBGM.WI.Y.0001.000000T0000Z-110215T1000Z/
NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN-
SCHUYLER-CHEMUNG-TOMPKINS-MADISON-SOUTHERN ONEIDA-CORTLAND-
CHENANGO-OTSEGO-TIOGA-BROOME-DELAWARE-SULLIVAN-BRADFORD-
SUSQUEHANNA-NORTHERN WAYNE-WYOMING-LACKAWANNA-LUZERNE-PIKE-
SOUTHERN WAYNE-
INCLUDING THE CITIES OF...BOONVILLE...PENN YAN...SENECA FALLS...
AUBURN...SYRACUSE...CORNING...HORNELL...WATKINS GLEN...ELMIRA...
ITHACA...ONEIDA...UTICA...ROME...CORTLAND...NORWICH...ONEONTA...
COOPERSTOWN...OWEGO...BINGHAMTON...WALTON...DELHI...MONTICELLO...
TOWANDA...SAYRE...MONTROSE...TUNKHANNOCK...SCRANTON...
WILKES-BARRE...HAZLETON...MILFORD...HONESDALE
1047 PM EST MON FEB 14 2011

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS CANCELLED THE WIND
ADVISORY. 


$$

RRM

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Binghamton, NY wrote its last area forecast discussion before this wind advisory went out at Feb 14, 6:48 AM EST, 2 hours 33 minutes earlier.

Area forecast discussion, Feb 14, 6:48 AM EST, 2 hours 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BINGHAMTON NY
648 AM EST MON FEB 14 2011

.SYNOPSIS...
A SERIES OF TWO COLD FRONTS WILL MOVE THROUGH THE REGION
TODAY AND TONIGHT...BRINGING LIGHT SNOW AND WINDY CONDITIONS TO MUCH OF
THE REGION. MUCH COLDER AIR WILL FILTER INTO THE REGION TONIGHT WITH
LAKE EFFECT SNOW SHOWERS EXPECTED TO REFORM SOUTHEAST OF LAKE
ONTARIO. BY MIDWEEK...TEMPERATURES WILL BEGIN TO CLIMB AS
SOUTHERLY WINDS RETURN TO THE AREA.

&&

.NEAR TERM /THROUGH TONIGHT/...
.0630 AM UPDATE...
MINOR CHANGES MADE TO TEMP/CLOUD GRIDS TO ACCOUNT FOR LATEST
TRENDS. 11-3.9U SATELLITE IMAGERY SHOWING MAINLY CLEAR SKIES
ACROSS THE MAJORITY OF THE CWA AS OF 1130Z...WITH MAIN AREA OF
CLOUDS ASSOCIATED WITH APPROACHING COLD FRONT STILL WEST ACROSS
SOUTHERN ONTARIO AND CENTRAL MI. 11Z SFC OBS SHOW A WEAK SFC
TROUGH MOVING THROUGH THE REGION WHICH CURRENTLY PARALLELS THE
I-81 CORRIDOR. FEATURE IS LEADING TO NO DETECTABLE PRECIP AS MAIN
PRECIP ACTIVITY WILL COME LATER WITH AFOREMENTIONED COLD FRONT. NO
OTHER CHANGES NECESSARY.

.PREVIOUS NEAR TERM DISCUSSION...
MAIN FORECAST ISSUES TODAY CONTINUE TO BE A VIGOROUS NORTHERN
STREAM SHORTWAVE AND ASSOCIATED SFC LOW AS THEY TRACK ACROSS/NEAR
THE FORECAST REGION TODAY. LATEST WATER VAPOR TRENDS SHOW MAIN
SHORTWAVE TROUGH NOW MOVING THROUGH THE CENTRAL GREAT LAKES...WITH
08Z MSAS SFC ANALYSIS PLACING A 986 MB SFC LOW ACROSS WESTERN
GEORGIAN BAY. FURTHER SOUTH ACROSS THE OHIO VALLEY/CENTRAL GREAT
LAKES...THE FIRST OF TWO FRONT/S TO PASS TODAY CURRENTLY RESIDES
FROM CENTRAL MI...SOUTH THROUGH WESTERN OHIO AND CENTRAL INDIANA.
MEANWHILE...A SECONDARY COLD FRONT WHICH WILL PASS LATE
TODAY/EARLY EVENING EXTENDS FROM THE UP OF MICHIGAN...SOUTHWEST
ACROSS CENTRAL WISCONSIN AND CENTRAL IA. WITH TIME
TODAY...AFOREMENTIONED LOW PRESSURE WILL TRACK EAST ALONG A
STALLED FRONTAL BOUNDARY ACROSS SOUTHERN ONTARIO AND QUEBEC. THAT
SAID...FORECAST MODELS IN GOOD AGREEMENT THIS MORNING IS SHOWING
THE FIRST OF THE TWO FRONTS TO BEGIN WORKING THROUGH THE AREA
SHORTLY AFTER 15Z THIS MORNING. QUICK LOOK UPSTREAM AT REGIONAL
RADARS FROM THE OHIO VALLEY AND CENTRAL GREAT LAKES SHOWS FEW TO
NO RETURNS ACROSS THESE AREAS WITH PRECIP MAINLY LOCATED NEAR THE
SFC LOW CENTER. WILL HAVE TO CONTINUE MONITORING TRENDS AS CURRENT
POP FORECAST MAY BE A BIT TOO HIGH CONSIDERING UPSTREAM
CONDITIONS. IN ANY EVENT...FORECAST MODELS SHOW STRONG COLD AIR
ADVECTION IN THE FRONT/S WAKE LATER THIS MORNING/EARLY AFTERNOON
AND THUS WILL SHOW A NON-DIURNAL TEMP TREND TODAY. FORECAST MODELS
INDICATE THE FIRST FRONT WILL DISPLAY ANAFRONT
CHARACTERISTICS...WHICH SUPPORTS PRECIP FALLING BEHIND THE
BOUNDARY. WITH THIS BEING THE CASE...AND WITH STRONG COLD AIR
ADVECTION EXPECTED IN THE FRONT/S WAKE...ATTEMPTED TO SHOW A RA/SN
MIX EARLY ON...WITH A RATHER QUICK TRANSITION TO ALL -SHSN
FOLLOWING ITS PASSAGE. SOUTHWARD EXTENT OF -SHSN REMAINS IN
QUESTION AS BEST UPPER FORCING FOR ASCENT WILL FROM CNY AND POINTS
NORTH. THAT SAID...STILL CANNOT RULE OUT AN INCH OR TWO ACROSS THE
FINGER LAKES AND POINTS NORTH THIS AFTERNOON AS TEMPS FALL THROUGH
THE AFTERNOON.

NEXT MAJOR CONCERN WILL BE EXPECTED WIND SPEEDS TODAY INTO
TONIGHT AS A TIGHT PRESSURE GRADIENT WILL EXIST ACROSS THE REGION.
SUSTAINED WINDS OF 20 TO 30 MPH WITH GUSTS AS HIGH AS 45 MPH WILL
BE POSSIBLE ACROSS THE REGION THIS AFTERNOON/EARLY EVENING AS THE
MAX PRESSURE RISE COUPLET APPROACHES. AFTER EXTENSIVE COORDINATION
WITH ADJACENT OFFICES...HAVE DECIDED TO DEFER ON ANY WIND
HEADLINES AT THE MOMENT AS SUSTAINED WINDS IN EXCESS OF 30 MPH FOR
AT LEAST 1-HR ARE NOT EXPECTED. ISOLATED WIND GUSTS IN EXCESS OF
40 MPH WILL REMAIN POSSIBLE TODAY/TONIGHT...HOWEVER FREQUENT GUSTS
OF 40 MPH OR MORE ARE ALSO IN DOUBT. DAYSHIFT WILL CONTINUE TO
MONITOR AND IF THE NEED ARISES...A QUICK WIND ADVISORY CAN BE
ISSUED IF NECESSARY.

SECONDARY COLD FRONT TO MOVE THROUGH AFTER OOZ WHICH WILL RESULT
IN A WIND SHIFT TOWARDS THE NORTHWEST. ALOFT...EVEN COLDER AIR
WILL FILTER INTO THE REGION WITH H85 TEMPS QUICKLY FALLING TO NEAR
-15C. SUSTAINED WELL ALIGNED 310-320 FLOW WILL RESULT IN RENEWED
LAKE EFFECT ACTIVITY ACROSS THE EASTERN FINGER LAKES AND
SUSQUEHANNA VALLEY REGIONS OF CENTRAL NY FOLLOWING ITS PASSAGE.
NAM/GFS BUFR SOUNDINGS FROM SYR AND ITH SHOW LOWERING INVERSION
HEIGHTS THROUGHOUT THE NIGHT. ADDITIONALLY...DRYING WILL BE
OCCURRING IN THE BOUNDARY LAYER BY EARLY MORNING WHICH WILL ALSO
PREVENT WIDESPREAD HEAVY SNOWFALL PRODUCTION. THAT SAID...A FEW
ADDITIONAL INCHES OF SNOW WILL BE POSSIBLE ACROSS THE
AFOREMENTIONED LOCATIONS WITH LAKE SNOWS QUICKLY ENDING TOWARDS
SUNRISE AS HIGH PRESSURE BUILDS OVER THE AREA. COOL OVERNIGHT LOWS
EXPECTED UNDER CONTINUED COLD AIR ADVECTIVE CONDITIONS.

&&

.SHORT TERM /TUESDAY THROUGH WEDNESDAY NIGHT/...
FAIRLY QUIET PERIOD EXPECTED AS UPPER RIDGING BUILDS OVERHEAD. TUE
WILL REMAIN RATHER COOL AND NORTHWESTERLY WINDS REMAIN PREVENT
ACROSS THE REGION. BY TUE NIGHT/EARLY WED...SFC RIDGING WILL WORK
EAST OF THE REGION WHICH WILL ALLOW FOR THE RETURN OF SOUTHERLY
LOW-LEVEL WINDS. THIS WILL BE THE START OF A WELL ADVERTISED
WARMING TREND WITH H85 TEMPS EXPECTED TO RISE THROUGH THE
OVERNIGHT PERIOD. AS SUCH...HAVE ATTEMPTED TO SHOW A NON-DIURNAL
TEMP TREND ONCE AGAIN WITH RISING TEMPS TOWARDS MORNING. BY
WED...UPPER RIDGING TO DOMINATE OVERHEAD WITH H85 TEMPS CLIMBING
TO ABOVE 0C READINGS FOR THE FIRST TIME IN WEEKS. AS A RESULT...CAN
EXPECT DAYTIME HIGHS TO REACH INTO THE LOWER TO MIDDLE 40S. WARM
TEMPS WILL THEN CONTINUE RIGHT THROUGH THE END OF THE WEEK.

&&

.LONG TERM /THURSDAY THROUGH SUNDAY/...
MODELS CONTINUE TO BE IN GOOD AGREEMENT WITH A MAJOR CHANGE TO
MUCH ABOVE NORMAL TEMPERATURES. WED NGT TO FRIDAY A DEEP SW WIND
WILL BE ACROSS THE CWA. UPPER LEVELS SHOW A LARGE RIDGE. A WEAK
WARM FRONT GOES THROUGH THU WITH MAYBE A FEW SPRINKLES IN NEW YORK
BUT FORCING IS WEAK AND MOISTURE IS LACKING. THIS WARM FRONT
ASSOCIATED WITH A LARGE SFC LOW THAT TRACKS NORTHEAST FROM THE
CENTRAL PLAINS ACROSS THE WRN GREAT LAKES TO SE CANADA LATE FRIDAY.
AS A DOUBLE COLD FRONT APPROACHES LATE FRIDAY WE COULD FINALLY SEE
SOME PRECIP IN THE FORM OF RAIN. THIS RAIN CHANGES TO SNOW WITH
THE FIRST COLD FRONT SAT AM. BEHIND THE FIRST COLD FRONT A WEAKER
FRONT WITH SNOW SHOWERS FOR UPSTATE NY. THIS COOL DOWN WILL BE
BRIEF WITH HIGH PRESSURE AND WAA ON SUNDAY. FOR MOST OF THE TIME
PERIOD GFS MOS AND HPC WERE CLOSE AND FOLLOWED.

&&

.AVIATION /12Z MONDAY THROUGH FRIDAY/...
AREA CURRENTLY IN WARM SECTOR WITH INITIAL TROF EXPECTED TO CROSS
THE AREA MID/LATE MORNING. VFR CONDITIONS WILL CONTINUE THROUGH
EARLY AFTERNOON BUT CIGS WILL LOWER TO AROUND 4K FT BEHIND FIRST
TROF. THIS AFTERNOON SECONDARY TROF AND SNOW SHOWERS WILL SPREAD
ACROSS TERMINALS WITH WIDESPREAD MVFR CONDITIONS LIKELY. AT KAVP
RESTRICTIONS WILL BE LIMITED TO ONLY CIGS AS SNOW SHOWERS MAY NOT
IMPACT AREA.

OVERNIGHT A NORTHWEST FLOW WILL PRODUCE MORE LAKE EFFECT SNOW
SHOWERS WITH IMPACTS FELT AT KSYR/KITH/KBGM, WITH MVFR CIGS AND
VSBYS CONTINUING IN SNOW SHOWERS WITH SLOW IMPROVEMENT AFTER 06Z
DUE TO DRY AIR ADVECTION. AT KRME/KELM/KAVP, UNRESTRICTED FLURRIES
MAY OCCUR BUT MVFR CIGS WILL CONTINUE UNTIL 06Z THEN VFR.

SOUTHWEST FLOW WILL INCREASE TO 12-15 KNOTS WITH GUSTS NEAR 25
KNOTS BECOMING W/NW EARLY THIS AFTERNOON AT 15-18 KNOTS WITH GUSTS
25-30 KNOTS. NW WINDS WILL GRADUALLY SUBSIDE OVERNIGHT.

OUTLOOK...

TUE...MVFR/IFR IN NY WITH LAKE EFFECT SNOW...AND MOSTLY VFR IN
AVP. SFC LOW PASSES ACROSS SE CANADA.

TUE NGT/WED/WED NGT/THU...MOSTLY VFR.

FRI...MVFR RAIN TO SNOW.

&&

.BGM WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NY...NONE.

&&

SYNOPSIS...CMG
NEAR TERM...CMG
SHORT TERM...CMG
LONG TERM...TAC
AVIATION...RRM
Hazardous weather outlook, Feb 14, 6:16 AM EST, 3 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BINGHAMTON NY
616 AM EST MON FEB 14 2011

NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043-
044-047-048-072-151130-
NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN-
SCHUYLER-CHEMUNG-TOMPKINS-MADISON-SOUTHERN ONEIDA-CORTLAND-CHENANGO-
OTSEGO-TIOGA-BROOME-DELAWARE-SULLIVAN-BRADFORD-SUSQUEHANNA-
NORTHERN WAYNE-WYOMING-LACKAWANNA-LUZERNE-PIKE-SOUTHERN WAYNE-
616 AM EST MON FEB 14 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW
YORK...SOUTHEASTERN NEW YORK AND NORTHEAST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

TWO SEPARATE COLD FRONTS WILL PASS THROUGH THE REGION LATER
TODAY. BEHIND THESE FEATURES...STRONG WESTERLY TO NORTHWESTERLY WINDS
WILL PREVAIL ACROSS THE REGION. SUSTAINED WIND SPEEDS OF 20 TO 30
MPH...WITH GUSTS AS HIGH AS 45 MPH WILL BE POSSIBLE AT TIMES.
STRONG WINDS COMBINED WITH FALLING SNOW WILL CREATE WIDESPREAD
REDUCED VISIBILITIES. ALL TRAVELING AROUND THE REGION ARE URGED TO
ALLOW EXTRA TIME TO REACH THEIR DESTINATIONS. WINDS WILL BEGIN TO
WEAKEN TOWARDS MIDNIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Binghamton, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 14, 2:30 PM ESTWind Chill AdvisoryBGMOneida19 hr

Nearby

Wind Advisories in New York, 2011Wind Advisories in Pennsylvania, 2011Every wind advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.